MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION STERLING SL; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24703
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft hole occurred.The target lesion was located in the intero tibeal artery.After a v18 wire was crossed the lesion.A 3.0mm x 120mm x 150cm sterling sl balloon catheter was advanced for dilatation.However, the pressure of the balloon was not increasing after it was being inflated.When the device was removed, the physician inflated it again and a pore hole was noticed at the connection between the balloon and the shaft.The procedure was completed with another of the same device.There were no patient complications reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a sterling sl balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.There was a pinhole 1mm proximally from the proximal marker band.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
STERLING SL
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9847938
Report Number2134265-2020-03407
Device Sequence Number2421764
Product Code DQY
UDI-Device Identifier08714729782308
UDI-Public08714729782308
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K093720
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2021
Device Model Number24703
Device Catalogue Number24703
Device Lot Number0023974363
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer04/23/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age60 YR
Patient Weight85